| Catalog Number |
5DCS |
| Medical Device Problem Code |
Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/08/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a colectomy procedure the scissors don't get electrified.During the operation the scissors did not receive an electrical impulse.There were no patient consequences.
Additional Manufacturer Narrative
(b)(4).Date sent: 10/13/2025.D4 batch#: unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 11/24/2025.D4: batch # a9810m.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the 5dcs instrument was returned with no damage in the external components.In addition, the packaging opened was returned along with the instrument.In an attempt to replicate the reported incident, the device was tested for functionality to evaluate any continuity issues.Upon functional testing of the device, the cautery pin has continuity with the end effector.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event.The event described could not be confirmed as the instrument performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the instrument that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device batch a9810m number, and no non-conformances were identified.